Advertisement

A Symplectic Analogue of the Mostow-Palais Theorem

  • M. J. Gotay
  • G. M. Tuynman
Part of the Mathematical Sciences Research Institute Publications book series (MSRI, volume 20)

Abstract

We show that given a Hamiltonian action of a compact and connected Lie group G on a symplectic manifold (M, ω) of finite type, there exists a linear symplectic action of G on some R 2n equipped with its standard symplectic structure such that (M, ω, G) can be realized as a reduction of this R 2n with the induced action of G.

Keywords

Symplectic Manifold Finite Type Cotangent Bundle Equivariant Reduction Hamiltonian Action 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Gr]
    M. Gromov, “Partial differential relations,” Springer-Verlag, New York, 1986.zbMATHGoogle Scholar
  2. [GT]
    M.J. Gotay, S. G.M. Tuynman, R 2n is a universal symplectic manifold for reduction, Lett. Math. Phys. 18 (1989), 55–59.zbMATHMathSciNetGoogle Scholar
  3. [Ku]
    M. Kummer, On the construction of the reduced phase space of a Hamiltonian system with symmetry, Indiana Univ. Math. J. 30 (1981), 281–291.CrossRefzbMATHMathSciNetGoogle Scholar
  4. [Mo]
    G.D. Mostow, Equivariant embeddings in Euclidean space, Ann. Math. 65 (1957), 432–446.CrossRefzbMATHMathSciNetGoogle Scholar
  5. [MR]
    J.E. Marsden and T.S. Ratiu, “Mechanics and symmetry” (to appear).Google Scholar
  6. [On]
    K. Ono, Equivariant projective imbedding theorem for symplectic manifolds, J. Fac. Sci. Univ. Tokyo 35 (1988), 381–392.zbMATHGoogle Scholar
  7. [Pa]
    R.S. Palais, Imbedding of compact differentiable transformation groups in orthogonal representations, J. Math. Mech. 6 (1957), 673–678.zbMATHMathSciNetGoogle Scholar
  8. [So]
    J.-M. Souriau, “Structure des syst.mes dynamiques,” Dunod, Paris, 1969.Google Scholar
  9. [Ti]
    D. Tischler, Closed 2-forms and an embedding theorem for symplectic manifolds, J. Diff. Geom. 12 (1977), 229–235.zbMATHMathSciNetGoogle Scholar
  10. [TW]
    G.M. Tuynman and W.A.J.J. Wiegerinck, Central extensions in physics, J. Geom. Phys. 4 (1987), 207–258.CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag New York, Inc. 1991

Authors and Affiliations

  • M. J. Gotay
    • 1
  • G. M. Tuynman
    • 1
  1. 1.Mathematical Sciences Research InstituteBerkeleyUSA

Personalised recommendations